Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2012, 11:29 AM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 11:29 AM CDT (16:29 UTC)
- Expired
- Jun 11, 2012, 12:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 181 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:41 AM CDT | TSTM WND DMG | West Plains, MO | POWER POLES AND TREES DOWN. |
| Jun 11, 11:52 AM CDT | TSTM WND GST 60 | Eminence, MO | |
| Jun 11, 11:55 AM CDT | TSTM WND DMG | 10 Nw Thayer, MO | TREES BLOWN DOWN AT HIGHWAY M AND HIGHWAY Z. |
| Jun 11, 12:05 PM CDT | TSTM WND GST 70 | 4 Se Eminence, MO | LARGE TREE BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS53 KSGF 111629
SVRSGF
MOC091-149-203-111730-
/O.NEW.KSGF.SV.W.0135.120611T1629Z-120611T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1230 PM CDT
* AT 1124 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR AKERS TO MOUNTAIN VIEW TO 7 MILES WEST
OF WEST PLAINS...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
WEST PLAINS...THAYER...BIRCH TREE...EMINENCE...WINONA...ALTON...
WHITE CHURCH...PEACE VALLEY...CAULFIELD...MONTIER...POTTERSVILLE...
ALLEY SPRING...ROUND SPRING...WEST EMINENCE...SOUTH FORK...MOODY...
THOMASVILLE...ROVER...MIDRIDGE AND BRANDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
3650 9112 3649 9212 3685 9210 3692 9190
3705 9177 3705 9166 3742 9165 3742 9118
3732 9117 3726 9115 3725 9111 3721 9112
3714 9101
TIME...MOT...LOC 1628Z 294DEG 29KT 3750 9151 3720 9150
3694 9165 3670 9210
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER4 follow-up statements
852
WWUS53 KSGF 111648
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT MON JUN 11 2012
MOC091-149-203-111730-
/O.CON.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
HOWELL MO-OREGON MO-SHANNON MO-
1148 AM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHANNON...
OREGON AND SOUTHERN HOWELL COUNTIES UNTIL 1230 PM CDT...
AT 1145 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 18 MILES NORTH OF EMINENCE TO 15 MILES SOUTHWEST
OF WEST PLAINS...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
THAYER...EMINENCE...WINONA...ALTON...THOMASVILLE...MOODY...ROVER...
BRANDSVILLE...MIDRIDGE...LANTON...KOSHKONONG...GREER...COUCH...
WILDERNESS AND MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
3650 9112 3649 9212 3665 9211 3685 9184
3703 9165 3742 9150 3742 9118 3726 9115
3725 9111 3721 9112 3714 9101
TIME...MOT...LOC 1647Z 309DEG 29KT 3740 9138 3710 9137
3684 9156 3657 9205
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER538
WWUS53 KSGF 111700
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT MON JUN 11 2012
MOC091-111708-
/O.CAN.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
HOWELL MO-
1200 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
3650 9112 3650 9167 3661 9168 3684 9166
3697 9154 3742 9134 3742 9118 3731 9117
3726 9115 3725 9111 3721 9112 3714 9101
TIME...MOT...LOC 1658Z 309DEG 29KT 3734 9129 3704 9128
3679 9147 3652 9196
$$
MOC149-203-111730-
/O.CON.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
OREGON MO-SHANNON MO-
1200 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHANNON AND OREGON COUNTIES UNTIL 1230 PM CDT...
AT 1153 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 15 MILES NORTH OF EMINENCE TO KOSHKONONG...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
THAYER...ALTON...MIDRIDGE...KOSHKONONG...GREER...COUCH...WILDERNESS
AND MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
3650 9112 3650 9167 3661 9168 3684 9166
3697 9154 3742 9134 3742 9118 3731 9117
3726 9115 3725 9111 3721 9112 3714 9101
TIME...MOT...LOC 1658Z 309DEG 29KT 3734 9129 3704 9128
3679 9147 3652 9196
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER751
WWUS53 KSGF 111721
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 PM CDT MON JUN 11 2012
MOC203-111731-
/O.CAN.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
SHANNON MO-
1221 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHANNON COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3650 9151 3683 9122 3684 9119 3682 9111
3650 9112 3650 9127
TIME...MOT...LOC 1721Z 309DEG 29KT 3681 9115 3662 9126
3650 9145
$$
MOC149-111730-
/O.CON.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
OREGON MO-
1221 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN OREGON
COUNTY UNTIL 1230 PM CDT...
AT 1219 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING GREER SPRING TO THAYER...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
WILDERNESS AND MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9151 3683 9122 3684 9119 3682 9111
3650 9112 3650 9127
TIME...MOT...LOC 1721Z 309DEG 29KT 3681 9115 3662 9126
3650 9145
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER176
WWUS53 KSGF 111731
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CDT MON JUN 11 2012
MOC149-111741-
/O.EXP.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
OREGON MO-
1231 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OREGON COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3650 9151 3683 9122 3684 9119 3682 9111
3650 9112 3650 9127
TIME...MOT...LOC 1721Z 309DEG 29KT 3681 9115 3662 9126
3650 9145
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:32 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 11, 10:32 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1032 AM CDT MON JUN 11 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... LARGE THUNDERSTORM COMPLEX CURRENTLY MOVING THROUGH THE AREA HAS PRODUCED WINDS IN EXCESS OF 60 MPH IN THE SPRINGFIELD AREA. AS SURFACE HEATING IS OCCURRING THIS MORNING...STARTING TO SEE THE COLD POOL AND UPDRAFT BALANCE BEGINNING TO OCCUR WHICH ARE ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE SURFACE. AS STORMS MOVE INTO THE WATCH AREA...WILL START TO SEE BETTER CHANCES OF STRONG WINDS FROM ABOUT THE ROLLA AREA DOWN TOWARD THE BRANSON AREA THROUGH ABOUT NOONTIME. AS THE AFTERNOON PROGRESSES...WILL SEE INSTABILITY INCREASES... BOTH AT THE SURFACE AND IN THE HAIL GROWTH REGION...THAT WILL MAKE LARGER HAIL ALSO A THREAT. THIS MORNINGS ACTIVITY HAS ALSO PUT OUT A BOUNDARY THAT MAY SERVE AS A FOCUS FOR REDEVELOPMENT LATER THIS AFTERNOON...ESPECIALLY OVER EXTREME SOUTHEAST KANSAS WHICH SAW LITTLE IN THE WAY OF STORMS THIS MORNING. IF CLEARING OCCURS BEHIND THIS INITIAL COMPLEX...REDEVELOPMENT WILL ALSO BE POSSIBLE IN THIS AREA LATER THIS AFTERNOON. GAEDE && .DISCUSSION... RATHER COMPLEX AND LOW CONFIDENCE SHORT TERM FORECAST THIS MORNING...AS FOCUS REMAINS ON CONVECTIVE EVOLUTION AND ASSOCIATED SEVERE WEATHER POTENTIAL OVER THE NEXT 24 HOURS OR SO. LOOSELY ORGANIZED CLUSTER OF THUNDERSTORMS OVER NORTHWESTERN MISSOURI CONTINUES TO SAG EAST SOUTHEAST WITH TIME THIS MORNING...AS NEW CELLS OCCASIONALLY INITIATE ON THE NOSE OF A WEAK LOW LEVEL JET. THE ENVIRONMENT REMAINS LARGELY CAPPED TO ANYTHING CLOSE TO A SURFACE PARCEL...AND THUS EXPECT THIS CLUSTER TO REMAIN VERY ELEVATED EARLY THIS MORNING. CORFIDI VECTORS SUGGEST THAT THIS CLUSTER WILL CONTINUE SOUTHEAST...WITH ITS MOTION PERHAPS BECOMING MORE SOUTHERLY WITH TIME. WITH SUCH A STRONG CAP IN PLACE OVER THE REGION...I SUSPECT THAT THIS INITIAL AREA OF THUNDERSTORMS WILL WEAKEN CONSIDERABLY BY/SHORTLY AFTER SUNRISE...AS WHAT WEAK LIFT THE LOW LEVEL JET IS CREATING DISSIPATES. THE ACTUAL COLD FRONT REMAINS QUITE FAR TO THE NORTHWEST OF THE CWA...AND WILL ONLY SLOWLY SAG SOUTH BY MID MORNING...PERHAPS MAKING IT AS FAR SOUTH AS U.S. 54 BY THE 15-17Z TIME FRAME. AS SURFACE HEATING COMMENCES AND ADDITIONAL LOW LEVEL MOISTURE BUILDS NORTH DURING THE MORNING HOURS...CURRENT EXPECTATIONS ARE THAT SURFACE CINH WILL ERODE BY MIDDAY/EARLY AFTERNOON ALONG AND SOUTH OF THE FRONT...WITH THE FRONT AND ANY OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION SERVING AS THE FOCUS FOR ADDITIONAL CLUSTERS OF STORMS. THE FRONT...PERHAPS REINFORCED BY OUTFLOW...SHOULD MAKE ADDITIONAL PROGRESS SOUTH DURING THE AFTERNOON HOURS...GRADUALLY MOVING THE MOST FAVORED AXIS OF CONVECTION TO ALONG AND SOUTH OF THE U.S. 60 CORRIDOR BY MID AFTERNOON...AND TO FAR SOUTHERN MISSOURI/NORTHERN ARKANSAS BY EARLY EVENING. THE AIRMASS OVER THIS REGION IS EXPECTED TO BE QUITE UNSTABLE BY AFTERNOON...WITH RATHER IMPRESSIVE CAPE EXPECTED THROUGH THE HAIL GROWTH LAYER. SHEAR CONTINUES TO BE THE MARGINAL INGREDIENT...THOUGH THE LATEST ITERATIONS OF MODEL GUIDANCE DO SUGGEST SOMEWHAT HIGHER VALUES THAN WHAT WAS EXPECTED A COUPLE OF DAYS AGO...AS MUCH AS 30-40 KT AT TIMES (0-6KM LAYER). THIS SHOULD BE SUFFICIENT FOR MULTICELL ORGANIZATION THROUGHOUT THE AFTERNOON...AND MAYBE EVEN A TRANSIENT MID LEVEL MESOCYCLONE OR TWO WITH THE STRONGEST CELLS. LARGE HAIL...PERHAPS TO THE SIZE OF GOLF BALLS IN A FEW INSTANCES...WILL BE THE MOST LIKELY SEVERE WEATHER HAZARD...ESPECIALLY WITH ANY ROTATING UPDRAFTS. LOW LEVEL THETA-E DIFFERENTIALS WILL BE ENOUGH TO RESULT IN A FEW STRONG TO SEVERE WIND GUSTS AS WELL. THE EFFECTIVE FRONTAL BOUNDARY AND ANY ASSOCIATED SEVERE WEATHER RISK IS EXPECTED TO CLEAR THE SOUTHERN REACHES OF THE CWA BY LATE THIS EVENING...THOUGH A SCATTERED SHOWER OR THUNDERSTORM MAY FLIRT WITH THE MISSOURI/ARKANSAS STATE LINE OVERNIGHT TONIGHT. COOLER AND LESS HUMID AIR WILL BUILD IN BEHIND THE FRONT FOR TUESDAY...WHICH SHOULD BE A RATHER NICE DAY FOR MOST OF THE AREA. PLEASANT TEMPERATURES ARE EXPECTED ON WEDNESDAY AS WELL...THOUGH DEWPOINTS WILL BE ON A SLOW RISE LATE IN THE DAY OVER THE WESTERN PORTIONS OF THE FORECAST AREA. ELEVATED CONVECTION MAY DEVELOP OVER THE GREAT PLAINS VERY LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...PERHAPS TOUCHING SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI DURING THE DAY WEDNESDAY. MOST OF THE CWA LOOKS TO STAY DRY HOWEVER. A WARMER AND MORE HUMID AIRMASS IS EXPECTED TO THEN BUILD NORTHEAST INTO THE REGION FOR THURSDAY...AND ESPECIALLY FRIDAY THROUGH THE WEEKEND...WITH HIGHS LIKELY TOPPING OUT IN THE MID TO UPPER 80S. UPPER LEVEL RIDGING WILL PREVENT MUCH IN THE WAY OF FORCING FOR RAIN/THUNDERSTORMS DURING THIS TIME PERIOD...THOUGH RELATIVELY COOL MID LEVEL TEMPS (7-8C AT 700 MB) PROGGED BY GUIDANCE IS SUGGESTIVE OF SCATTERED DIURNAL CONVECTION OVER AT LEAST PARTS OF THE AREA THROUGH THE WEEKEND. BOXELL && .AVIATION... /ISSUED 640 AM CDT MON JUN 11 2012/ FOR THE 12Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CHALLENGE CONTINUES TO BE TIMING OF COLD FRONT AND SHRA/TSRA. CURRENT BAND OF SHRA/TSRA ACROSS CENTRAL MISSOURI WILL CONTINUE TO SAG SOUTH WITH TIME AND LOSE A BIT OF ITS PUNCH...WHILE INDIVIDUAL CELLS DEVELOPING ACROSS SOUTHEAST KANSAS MOVE TO THE EAST AND EVENTUALLY MERGE WITH THE LINE. TSRA SHOULD INCREASE IN INTENSITY FROM LATE MORNING TO THE AFTERNOON...POSING A RISK OF STRONG WIND GUST AND HAIL. HAVE TENTATIVELY TIMED THIS ACTIVITY FOR LATE MORNING THROUGH THE MID AFTERNOON FOR JLN/SGF...THOUGH THIS MAY NEED TO BE FURTHER REFINED BASED ON THE BEHAVIOR OF ONGOING ACTIVITY. TIMING IS A FEW HOURS LATER FOR BBG. CLEARING FROM NORTH TO SOUTH IS EXPECTED THIS EVENING...WITH AN OUTSIDE CHANCE AT LIGHT FOG TOWARD DAYBREAK TUESDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 11, 10:22 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 AM CDT MON JUN 11 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1022 AM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED FLOODING RISK. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL IMPACT LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR INTO EARLY THIS AFTERNOON. THE MAIN THREATS WITH THIS LINE OF STORMS WILL BE WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF PING PONG BALLS... TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING STRIKES. THE HEAVY RAINFALL MAY RESULT IN SOME BRIEF MINOR FLOODING OF POOR DRAINAGE AREAS. ADDITIONAL THUNDERSTORMS MAY THEN DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR IF THE ATMOSPHERE CAN DESTABILIZE BEHIND THE MORNING THUNDERSTORMS. IF THUNDERSTORMS CAN REDEVELOP...HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES WILL BE THE MAIN THREATS. ANY THUNDERSTORMS THAT DEVELOP INTO EARLY THIS EVENING ARE EXPECTED TO DIMINISH IN COVERAGE BY LATE THIS EVENING. HOWEVER...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE ARKANSAS STATE LINE THROUGH DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY OVER EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI. THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS ON AN AFTERNOON BASIS DURING THE END OF THE WORKWEEK THROUGH THE WEEKEND. THE CHANCE OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SPOTTER ACTIVATION MAY THEN BE NEEDED GENERALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR LATE THIS AFTERNOON AND THIS EVENING IF THUNDERSTORMS CAN REDEVELOP. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jun 11, 10:35 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL HIGHLANDVILLE 36.93N 93.28W
06/11/2012 E1.00 INCH CHRISTIAN MO PUBLIC
&&
SRUNNELSLocal storm report, Jun 11, 10:43 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL HARTVILLE 37.25N 92.51W
06/11/2012 E0.25 INCH WRIGHT MO EMERGENCY MNGR
PEA HAIL AND 50 MPH WIND GUSTS.
&&
MTERRYLocal storm report, Jun 11, 10:44 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG FAIR PLAY 37.63N 93.57W
06/11/2012 POLK MO EMERGENCY MNGR
TREES DOWN IN FAIR PLAY. DELAYED REPORT. TIME ESTIMATED.
&&
MTERRYLocal storm report, Jun 11, 10:50 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM TSTM WND DMG HARTVILLE 37.25N 92.51W
06/11/2012 WRIGHT MO AMATEUR RADIO
60 MPH WIND GUSTS.
&&
MTERRYSpecial weather statement, Jun 11, 11:24 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT MON JUN 11 2012
MOZ102-111700-
BARRY MO-
1124 AM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR BARRY COUNTY UNTIL NOON CDT...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCDOWELL TO
WASHBURN...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.
LAT...LON 3653 9407 3658 9408 3693 9384 3689 9361
3682 9361 3682 9357 3649 9359 3649 9382
TIME...MOT...LOC 1624Z 282DEG 32KT 3683 9377 3660 9393
RUNNELSLocal storm report, Jun 11, 11:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 2 N SILOAM SPRINGS 36.82N 92.08W
06/11/2012 HOWELL MO PUBLIC
TREE BLOWN ACROSS ROAD.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:15 AM CDT | Special Weather Statement | SGF | St. Clair | 30 min |
| Jun 11, 8:06 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 27 min |
| Jun 11, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 46 min |
| Jun 11, 9:27 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 48 min |
| Jun 11, 9:33 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 57 min |
| Jun 11, 9:47 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
| Jun 11, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 65 min |
| Jun 11, 10:05 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 55 min |
| Jun 11, 10:17 AM CDT | Areal Flood Advisory | SGF | Webster | 3 hr |
| Jun 11, 11:24 AM CDT | Special Weather Statement | SGF | Barry | 36 min |
| Jun 11, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 31 min |
| Jun 11, 12:01 PM CDT | Special Weather Statement | SGF | Taney | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.